2020 applicants
People

Dr Murat Akman

Lecturer
Department of Mathematical Sciences
Dr Murat Akman
  • Email

  • Telephone

    +44 (0) 1206 873032

  • Location

    STEM 5.40, Colchester Campus

  • Academic support hours

    Open Door Policy (subject to change when the term starts)

Profile

Biography

I am currently a lecturer at University of Essex, UK. Before arriving to Essex, I was Evarist Giné Assistant Research Professor at the University of Connecticut and before that I was a postdoctoral researcher at the Instituto de Ciencias Matematicas, Madrid, Spain. I did my PhD at the University of Kentucky in 2014. I also received postdoctoral researcher fellowship from Institut Mittag-Leffler, Stockholm, Sweden to attend the Evolutionary Problems semester in the fall of 2013. During the spring semester of 2017, I was a postdoctoral fellow at the Mathematical Sciences Research Institute, Berkeley, CA to participate in the Harmonic Analysis program. You can find more information on my personal webpage: https://makmanx.github.io/ or Google scholar page: https://scholar.google.com/citations?user=6wnq92oAAAAJ&hl=en. My research lies in the interface of Analysis, Partial Differential Equations, Potential Theory, and Geometric Measure Theory. My interests are - Variational methods for quasi-linear elliptic PDEs. - Regularity and free boundary regularity for quasi-linear elliptic PDEs in non-smooth domains. - Conformal densities and metric properties of harmonic, p-harmonic, and elliptic measures. - Brunn-Minkowski type inequalities associated to quasi-linear elliptic PDEs and stability of these inequalities. - Minkowski type problems associated to quasi-linear elliptic PDEs.

Qualifications

  • PhD University of Kentucky, (2014)

  • Bachelor of Science in Mathematics Middle East Technical University, (2006)

Appointments

University of Essex

  • Lecturer, The Department of Mathematical Sciences, University of Essex (2/9/2019 - present)

Other academic

  • Evarist Gine Assistant Research Professor, Department of Mathematics, University of Connecticut (23/8/2016 - 1/1/2017)

  • Postdoctoral Researcher, Mathematical Sciences Research Institute (1/1/2017 - 26/5/2019)

  • Evarist Gine Assistant Research Professor, Department of Mathematics, University of Connecticut (26/5/2017 - 1/7/2019)

  • Postdoctoral researcher, Institute of Mathematical Sciences (15/10/2014 - 23/8/2016)

Research and professional activities

Research interests

Brunn-Minkowski type inequalities assocaited to quasi-linear elliptic PDEs and stability of these inequalities.

Open to supervise

Minkowski type problems associated to quasi-linear elliptic PDEs.

Open to supervise

Perturbation of elliptic operators on non-smooth domains

Open to supervise

Regularity and free boundary regularity for quasi-linear elliptic PDEs in rough domains

Open to supervise

Conformal densities and metric properties of measures

Open to supervise

Conferences and presentations

On a Theorem of Wolff Revisited

Invited presentation, [Online] Graduate seminar on Advanced topics in PDE, Bonn, Germany, 12/6/2020

Gap series for p-harmonic functions

Invited presentation, 13th AIMS conference on Dynamical Systems, Differential Equations and Applications, 13th AIMS conference on Dynamical Systems, Differential Equations and Applications, Atlanta, United States, 5/6/2020

A Minkowski Problem and the Brunn-Minkowski Inequality for capacity

Invited presentation, Partial Differential Equations Seminar at University of Oxford, 9/3/2020

Perturbation of elliptic operators on rough domains

Invited presentation, Congreso de Jóvenes Investigadores de la RSME, Congreso de Jóvenes Investigadores de la RSME, Castelló de la Plana, Spain, 31/1/2020

Perturbation of elliptic operators on rough domains

Invited presentation, Analysis Seminar at University of Birmingham, 10/12/2019

A Minkowski problem for nonlinear capacity

Invited presentation, Kent Analysis Seminar, 10/10/2019

Teaching and supervision

Current teaching responsibilities

  • Applied Mathematics (MA105)

  • Ordinary Differential Equations (MA202)

  • Quantum Mechanics (MA225)

  • Capstone Project: Mathematics (MA829)

  • Capstone Project: Mathematics (MA830)

  • Capstone Project: Mathematics (MA831)

  • Capstone Project: Data Science and Analytics (MA838)

  • Advanced Capstone Project: Actuarial Science, Data Science or Mathematics (MA930)

Publications

Journal articles (13)

Akman, M., Gong, J., Hineman, J., Lewis, J. and Vogel, A., The Brunn-Minkowski inequality and A Minkowski problem for nonlinear capacity. Memoirs of the American Mathematical Society

Akman, M., Lewis, J. and Vogel, A., On a Theorem of Wolff Revisited. Journal d’Analyse Mathématique

Akman, M., Lewis, J. and Vogel, A., (2020). Note on an eigenvalue problem for an ODE originating from a homogeneous $p$-harmonic function. St. Petersburg Mathematical Journal. 31 (2), 241-250

Akman, M., Azzam, J. and Mourgoglou, M., (2019). Absolute continuity of harmonic measure for domains with lower regular boundaries. Advances in Mathematics. 345, 1206-1252

Akman, M., Badger, M., Hofmann, S. and Martell, JM., (2019). Rectifiability and elliptic measures on 1-sided NTA domains with Ahlfors-David regular boundaries. Transactions of the American Mathematical Society. 369 (8), 5711-5745

Akman, M., Lewis, J., Saari, O. and Vogel, A., (2019). The Brunn-Minkowski inequality and a Minkowski problem for A-harmonic Green's function. Advances in Calculus of Variations

Akman, M., Bortz, S., Hofmann, S. and Martell, JM., (2019). Rectifiability, interior approximation and Harmonic measure. Arkiv för Matematik. 57 (1), 1-22

Akman, M., Lewis, J. and Vogel, A., (2019). Note on an Eigenvalue problem for an ODE originating from a homogeneous p-harmonic function. Algebra i Analiz. 31 (2), 75-87

Akman, M., Lewis, J. and Vogel, A., (2017). σ-Finiteness of elliptic measures for quasilinear elliptic PDE in space. Advances in Mathematics. 309, 512-557

Akman, M., (2016). On the absolute continuity of p-harmonic measure and surface measure in Reifenberg flat domains. Pacific Journal of Mathematics. 286 (1), 25-37

Akman, M., Lewis, J. and Vogel, A., (2015). Hausdorff dimension and σ finiteness of p harmonic measures in space when p ≥ n. Nonlinear Analysis: Theory, Methods and Applications. 129, 198-216

Akman, M., (2014). On the dimension of a certain Borel measure in the plane. Annales Academiae Scientiarum Fennicae. Mathematica. 39 (1), 187-209

Akman, M., Lewis, JL. and Vogel, A., (2012). On the logarithm of the minimizing integrand for certain variational problems in two dimensions. Analysis and Mathematical Physics. 2 (1), 79-88

Reports and Papers (3)

Akman, M., Hofmann, S., Martell, JM. and Toro, T., (2020). Perturbation of elliptic operators in 1-sided NTA domains satisfying the capacity density condition

Akman, M., Banerjee, A. and Vega Garcia, MS., (2019). On a Bernoulli-type overdetermined free boundary problem

Akman, M., Lewis, J. and Vogel, A., (2019). Note on an eigenvalue problem with applications to a Minkowski type regularity problem in Rⁿ

Grants and funding

2020

Integrability and Analysis of PDEs (Day 2)

London Mathematical Society

Contact

murat.akman@essex.ac.uk
+44 (0) 1206 873032

Location:

STEM 5.40, Colchester Campus

Academic support hours:

Open Door Policy (subject to change when the term starts)